Colorado, 2008Winter Storm in Colorado, February 24 to 25, 2008
February 24 to 25, 2008 · NWS BOU · 1 event in 1 county or zone
Another storm system brought heavy snow to portions of the North-Central Mountains. Storm totals included 12 inches at Fremont Pass, 11 inches at Copper Mountain, with 9 inches Keystone Ski Area and Loveland Pass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another storm system brought heavy snow to portions of the North-Central Mountains. Storm totals included 12 inches at Fremont Pass, 11 inches at Copper Mountain, with 9 inches Keystone Ski Area and Loveland Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Feb 24, 3:45 AM MST, 7 hours 15 minutes earlier.
Area forecast discussion, Feb 24, 3:45 AM MST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
345 AM MST SUN FEB 24 2008
.SHORT TERM...WARM MOIST PART OF THE INCOMING PACIFIC STORM WILL
MOVE THROUGH THIS AFTERNOON AND EVENING. WINDS INCREASE THIS MORNING
OVER THE MOUNTAINS WITH MOISTURE ARRIVING BY THIS AFTERNOON. INITIAL
SOUTHWESTERLY DIRECTION IS NOT THAT FAVORABLE FOR OROGRAPHICS THOUGH
IT IS FAIRLY UNSTABLE. BEST LIFT MOVES THROUGH THIS EVENING FOLLOWED
BY A LITTLE COOLING AND FURTHER DESTABILIZATION AS FLOW GOES TO A
MORE FAVORABLE NORTHWEST DIRECTION. BULK OF THE SNOW SHOULD BE
OVERNIGHT WHEN ALL THE INGREDIENTS COME TOGETHER FOR A WHILE. SNOW
MODEL AND NAM QPF SUPPORT A WARNING FOR ZONE 31 AND ADVISORY LEVEL
SNOW AMOUNTS FOR THE FRONT RANGE MOUNTAINS...WILL GO AHEAD AND START
THESE HIGHLIGHTS THIS AFTERNOON AS THERE WILL BE PLENTY OF WIND.
THERE COULD BE SOME SPOTTY FREEZING RAIN IN PLACES LIKE KREMMLING
BUT THREAT SEEMS TOO LOW TO MENTION...SOMETHING TO WATCH IF THE
VALLEY BOTTOMS CANNOT WARM UP THIS MORNING.
FOR THE PLAINS...MODEL GUIDANCE IS GETTING A BIT WETTER...IT STILL
LOOKS LIKE WE WILL BE FIGHTING SIGNIFICANT DOWNSLOPE WINDS HOWEVER.
DEEP INSTABILITY WILL BE HELPFUL THOUGH. RAISED POPS A BIT...
ESPECIALLY IN THE FOOTHILLS AS SHOWERS WILL TAKE A WHILE TO DIMINISH
AS THEY MOVE EASTWARD. THIS PART OF THE SYSTEM IS WARM AND MOIST...
EXPECT SNOW LEVELS TO DROP FROM AROUND 8000 FEET EARLY THIS EVENING
TO 4-5 THOUSAND FEET LATE TONIGHT BY WHICH TIME THE LIFT SHOULD BE
EXITING. THIS SHOULD PRECLUDE SNOW ACCUMULATIONS AT LOWER ELEVATIONS.
.LONG TERM...ON MONDAY...THE UPPER JET ACROSS SRN CO/NRN NV WL MOVE
OFF TO THE EAST WITH DOWNWARD QG VERTICAL VELOCITIES AOA 700 MB
PROGGED THROUGH THE DAY. SNOW IN THE MOUNTAINS WILL BE PRIMARILY A
FUNCTION OF OROGRAPHICS. FVBL NWLY FLOW WILL CONTINUE THROUGH THE
DAY BUT 700 MB WINDS SHUD BE DCRG FM 30 KTS AT 12Z MONDAY TO 15 KTS
BY 00Z TUE. OROGRAPHIC SNOW MDL YIELDED 12-HR TOTALS OF 3-5 INCHES
IN ZONE 31 WITH 2-4 INCHES IN ZONES 33 AND 34. WL ALLOW HIGHLIGHTS
TO BE CONFINED TO THE SHORT TERM AT THIS POINT. IF NEED BE...LATER
SHIFTS CAN EXTEND TONIGHTS HIGHLIGHTS. ON MONDAY NIGHT...ANOTHER
SYSTEM WILL DROP OUT OF THE NRN ROCKIES. THERE IS VRY LITTLE IF ANY
UPPER SUPPORT WITH THIS SYSTEM...BUT IT DOES BRING A FAIRLY DECENT
FRONT THROUGH THE NERN PLAINS. THE MDLS SHOW FVBL NNELY UPSLOPE
WINDS AOB 700 MB FOR APPROXIMATELY 6 HRS...FM ROUGHLY 06Z-12Z
TUESDAY. MAIN CHANGE IN THE GRIDS INVOLVED INCRG POPS TO LIKELY FOR
ZONES 35..36 AND 39>41 FOR TUESDAY NIGHT. ONLY UPWARD QG VERTICAL
VELOCITIES OCCUR AT THE SFC...WHICH CORRESPONDS TO THE LOW LEVEL
UPSLOPE. IT WILL BE DRIER BY TUESDAY MORNING BUT CONTINUED COLD.
NOT MUCH CHANGE FOR THE REST OF THE WEEK WITH A TEMPERATURES WARMING
AND A DRY PATTERN CONTINUING IN THE PRESENCE OF AN UPPER LEVEL RIDGE
OVER THE WEST.
.AVIATION...THERE WILL BE ISOLATED LIGHT RAIN SHOWERS ON THE PLAINS
THIS EVENING...WITH A 10 PERCENT CHANCE OF SNOW SHOWERS AFTER 06Z.
NO ACCUMULATION IS EXPECTED. VFR CEILINGS AND VISIBILITIES ARE
EXPECTED TO PREVAIL.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING THIS
AFTERNOON AND TONIGHT FOR PARK/SIERRA MADRE RANGES...ZONE 31.
SNOW AND BLOWING SNOW ADVISORY THIS AFTERNOON AND TONIGHT FOR
THE OTHER HIGH MOUNTAINS...ZONES 33 AND 34.
&&
GIMMESTAD/COOPERHazardous weather outlook, Feb 24, 11:00 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MST SUN FEB 24 2008
COZ030>051-251300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1100 AM MST SUN FEB 24 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
...STRONG WINTER STORM TAKING AIM ON COLORADO...
.DAY ONE...TODAY AND TONIGHT
A MOIST PACIFIC STORM SYSTEM WILL BRING SNOW...HEAVY AT TIMES TO THE
MOUNTAINS OF NORTH CENTRAL COLORADO THIS AFTERNOON AND OVERNIGHT
TONIGHT. WEST WINDS OF 15 TO 25 MPH AND GUSTS TO AROUND 65 MPH WILL
LIKELY PRODUCE QUITE A BIT OF BLOWING AND DRIFTING SNOW...
PARTICULARLY FOR AREAS ABOVE TIMBERLINE AND ON THE HIGH MOUNTAIN
PASSES. TOTAL SNOW ACCUMULATIONS BY MONDAY MORNING IN THE MOUNTAINS
WILL RANGE FROM 6 TO 12 INCHES WITH LOCALLY UP TO 16 INCHES AROUND
RABBIT EARS AND LOVELAND PASSES. THE HIGH MOUNTAIN PARKS SHOULD ALSO
SEE 3 TO 6 INCH ACCUMULATIONS DURING THE SAME PERIOD. ON THE PLAINS
VERY MILD AND DRY CONDITIONS FOR THE REST OF TODAY WILL GIVE WAY TO
CLOUDY SKIES AND A FEW RAIN AND SNOW SHOWERS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LIGHT SNOW WILL CONTINUE IN THE MOUNTAINS MONDAY AND MONDAY NIGHT.
ANOTHER STORM SYSTEM WILL DROP OUT OF THE NORTHERN ROCKIES ON MONDAY
NIGHT. AS IT DOES...A COLD FRONT WILL MOVE THROUGH THE NORTHEAST
PLAINS OF COLORADO. NORTH TO NORTHEAST WINDS ARE EXPECTED TO DEVELOP
WITH LIGHT SNOW IN AND NEAR THE FRONT RANGE FOOTHILLS AND PALMER
DIVIDE....WITH ACCUMULATIONS UP TO 2 INCHES POSSIBLE. THE SNOW WILL
END ON TUESDAY MORNING...WITH DRIER AND WARMER CONDITIONS EXPECTED
FOR THE MIDDLE OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
BAKER/ENTREKIN
Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- February 24, 11:00 AM MST to February 25, 5:00 AM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
Storm totals included: 12 inches at Fremont Pass, 11 inches at Copper Mountain, 9 inches at Keystone Ski Area and Loveland Pass.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and High Wind in Utah, February 24 to 25, 200866 kt wind · 9 events
- Winter Storm in Colorado, February 24 to 25, 20084 events
- High Wind in New Mexico, February 24 to 25, 200858 kt wind · 3 events
- Waterspouts in Gulf of Mexico, February 24, 20082 events
- High Surf in California, February 24 to 25, 2008$2,000 · 2 events
- Heavy Snow in Idaho, February 24, 20081 event
- Winter Storm in Wyoming, February 24, 20081 event
- Flood in Georgia, February 24, 2008$5,000 · 1 event
- Flood in Florida, February 24 to 26, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82429.